Why have my menses become so scanty?
Q: I am a 29 years old female. I used to have regular menstrual cycle that lasted for five days. Once I had excessive bleeding during periods and my gynaecologist prescribed me Hemysl tablet. Ever since I have taken this drug, my bleeding has become very scanty. The periods last only for two days now. I have also put on a lot of weight. I consulted another gynaecologist who asked me to go for blood test and Endometrial biopsy(EB). The reports have come normal. How do I get my normal periods back?
A:Weight gain can cause abnormal bleeding patterns especially less menses. Sometimes, simple weight reduction makes the cycle regular. If that does not happen, you need to get investigated for excess weight and scanty menses, like a thyroid test, and an ultrasound to make sure the ovarian size is normal and egg formation ok. Episodes of stress can also cause irregular menses.